Alert archive / Florida / Red Flag Warnings in 2008

Red Flag Warning 50, NWS Mobile, AL

May 7, 2008

NWS Mobile, AL issued this red flag warning at May 7, 2008, 6:04 AM EDT. It took effect at May 7, 2008, 2:00 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 7, 2008, 6:04 AM EDT (10:04 UTC)
In effect from
May 7, 2008, 2:00 PM EDT
Expired
May 7, 2008, 7:00 PM EDT
In force
5 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMOB 071004
RFWMOB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MOBILE AL
504 AM CDT WED MAY 7 2008

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM CDT THIS
AFTERNOON ACROSS INLAND PORTIONS OF THE WESTERN FLORIDA PANHANDLE DUE
TO A LONG DURATION OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT...

.A DRY AIRMASS WILL LINGER ACROSS THE FLORIDA PANHANDLE TODAY WITH
RELATIVE HUMIDITY VALUES DROPPING BELOW CRITICAL VALUES.

FLZ003-005-072300-
/O.NEW.KMOB.FW.W.0050.080507T1800Z-080507T2300Z/
INLAND SANTA ROSA-INLAND OKALOOSA-
504 AM CDT WED MAY 7 2008

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM CDT THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM CDT THIS
AFTERNOON. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at May 7, 6:00 AM EDT, 4 minutes earlier.

Area forecast discussion, May 7, 6:00 AM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
500 AM CDT WED MAY 7 2008

.SHORT TERM...(TODAY AND TONIGHT)...THE SURFACE-850 MB RIDGE OVER
THE AREA SHIFTS GRADUALLY INTO THE ATLANTIC AS A PLAINS SYSTEM
ADVANCES TOWARDS THE LOWER TO MID MISSISSIPPI RIVER VALLEY.  AS THE
SYSTEM NEARS THE AREA...850-700 MB FLOW INCREASES TO 30-40 KNOTS
OVERNIGHT WITH PRECIPITABLE WATER VALUES INCREASING TO AROUND 1.25
INCHES.  EFFECTS FROM THE RIDGING OVER THE AREA HAS SOUNDINGS RATHER
DRY IN THE 850-700 MB LAYER INITIALLY...AND IT WILL TAKE UNTIL LATE
TONIGHT FOR SUFFICIENT MOISTURE TO ADVECT INTO THE AREA BEFORE
ISOLATED CONVECTION WILL BE POSSIBLE OVER THE WESTERN PORTION OF THE
AREA.  DRY AND MILD CONDITIONS CONTINUE FOR TODAY AND STAYED WITH
SMALL POPS OVER THE WESTERN PORTION OF THE FORECAST AREA. /29

(THURSDAY AND FRIDAY)...UPPER TROUGH WILL MOVE ACROSS THE TENNESSEE
VALLEY ON THURSDAY WITH AN ASSOCIATED VERTICALLY STACKED SFC LOW.
MOST OF THE DYNAMICS AND FORCING ASSOCIATED WITH THIS SYSTEM WILL
PASS TO OUR NORTH. HOWEVER DEWPTS WILL CLIMB INTO THE MID TO UPPER
60S ON THURSDAY AND WHEN COMBINED W/ AFTERNOON TEMPS IN THE MID AND
UPPER 80S WILL YIELD A RATHER UNSTABLE ATMOSPHERE. THUS THERE WILL BE
A CHANCE OF THUNDERSTORMS ESPECIALLY THURSDAY AFTERNOON WITH THE
BEST CHANCES ACROSS NORTHERN ZONES CLOSER TO THE THE UPPER SYSTEM.
THE LACK OF A WELL DEFINED SFC BOUNDARY AND A STRONG CAPPING
INVERSION INDICATED ON FORECAST SOUNDINGS WILL PREVENT MORE
WIDESPREAD DEVELOPMENT. THE STORMS THAT DEVELOP ON THURSDAY HAVE THE
POTENTIAL TO BECOME SEVERE WITH CAPE VALUES AROUND 1500-2000 J/KG
AND MODEST VERTICAL WIND SHEAR. SPC HAS OUTLOOKED NORTHERN ZONES
UNDER A SLIGHT RISK FOR SEVERE. WEAK FRONT ASSOCIATED WITH THIS
SYSTEM SETTLES SOUTHWARD INTO THE AREA ON FRIDAY WITH THE ATMOSPHERE
AGAIN BECOMING UNSTABLE AS TEMPS WARM INTO THE UPPER 80S TO NEAR 90
BUT A STRONG CAP IS EXPECTED TO PREVENT DEVELOPMENT. /13

.LONG TERM...(SATURDAY THROUGH TUESDAY)...WARM AND DRY CONDITIONS
EXPECTED AGAIN ON SATURDAY AS ATMOSPHERE CONTINUES TO MOISTEN AHEAD
OF THE NEXT LOW PRESSURE SYSTEM AND FRONTAL BOUNDARY IN THE SOUTHERN
PLAINS. THIS SFC LOW MOVES QUICKLY TO THE NORTHEAST LATE SAT INTO
SUN WITH THE ASSOCIATED COLD FRONT MOVING THROUGH THE AREA SUNDAY
AFTERNOON INTO SUNDAY EVENING. STRONG TO SEVERE THUNDERSTORMS ARE
AGAIN POSSIBLE WITH THIS SYSTEM. CONDITIONS DRY OUT MONDAY AND
TUESDAY AS HIGH PRESSURE MOVES ACROSS THE REGION WITH TEMPERATURES
NEAR CLIMATOLOGICAL NORMS. /13

&&

.MARINE...SURFACE RIDGING OVER THE SOUTHEAST STATES RETREATS INTO
THE ATLANTIC AS A PLAINS SYSTEM ADVANCES...THEN MOVES ALONG THE OHIO
RIVER VALLEY THURSDAY NIGHT.  THE LIGHT FLOW OVER THE MARINE AREA
BECOMES SOUTHERLY TODAY AND INCREASING TO 15-20 KNOTS TONIGHT AND
CONTINUE THROUGH THURSDAY.  THE SYSTEM BRINGS A WEAK TRAILING FRONT
INTO THE AREA WHICH STALLS ALONG THE COAST FRIDAY NIGHT.  THE 15-20
KNOT ONSHORE FLOW DECREASES TO 10-15 KNOTS THURSDAY NIGHT AS THE
WEAKENING FRONT APPROACHES.  ANOTHER SYSTEM DEVELOPS OVER THE PLAINS
ON SATURDAY AND HEADS TO THE GREAT LAKES REGION ON SUNDAY.  THE
LIGHT ONSHORE FLOW INCREASES AGAIN SATURDAY NIGHT AND CONTINUES
THROUGH SUNDAY...THEN SWITCHES TO THE NORTHWEST AS THE SYSTEM BRINGS
A STRONGER COLD FRONT INTO THE SOUTHEAST STATES AND THROUGH THE
MARINE AREA SUNDAY NIGHT. /29

&&

.FIRE WEATHER...FORECASTED RELATIVE HUMIDITY VALUES DROP BELOW
CRITICAL VALUES ACROSS PORTIONS OF THE WESTERN FL PANHANDLE FOR A
LONG ENOUGH DURATION TO MEET RED FLAG CRITERIA THIS AFTERNOON.
MOISTURE INCREASE THROUGH THE REMAINDER OF THE WEEK WITH RELATIVE
HUMIDITY VALUES EXPECTED TO REMAIN ABOVE CRITICAL VALUES. /13

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      84  66  86  68 /  05  20  20  10
PENSACOLA   82  69  84  71 /  05  10  20  10
DESTIN      80  70  80  73 /  05  10  20  10
EVERGREEN   86  63  88  66 /  05  10  30  20
WAYNESBORO  84  62  86  65 /  00  20  40  20
CAMDEN      86  61  85  65 /  05  20  40  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...RED FLAG WARNING FROM 1 PM WEDNESDAY TO 6 PM WEDNESDAY FOR THE
     FOLLOWING ZONES: INLAND OKALOOSA...AND INLAND SANTA ROSA.

MS...NONE.
GM...NONE.
&&

29.DE
13.JC

Nearby

Red Flag Warnings in Florida, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.